Please use this identifier to cite or link to this item:
Title: An efficient method of matrix multiplication for heaps of pieces
Authors: Ware, Simon
Yang, Fajun
Zhu, Yuting
Su, Rong
Lin, Liyong
Keywords: DRNTU::Engineering::Electrical and electronic engineering
Heaps of Pieces
Supervisory Control
Issue Date: 2018
Source: Ware, S., Yang, F., Zhu, Y., Su, R., & Lin, L. (2018). An efficient method of matrix multiplication for heaps of pieces. IFAC-PapersOnLine, 51(7), 206-211. doi: 10.1016/j.ifacol.2018.06.302
Series/Report no.: IFAC-PapersOnLine
Abstract: In this paper, we outline a method for carrying out efficient (max, +) matrix multiplication when using the heaps of pieces framework. We present an algorithm for multiplying an arbitrary m by r matrix X by a r by r heaps of pieces matrix M, making it possible to calculate the resulting matrix in worst case time complexity O(mr), rather than O(mr2) which is required when using the matrix multiplication definition. We also give an algorithm for multiplying M by an arbitrary r by n matrix X with worst case time complexity O(nr). Finally, we consider a variant of the standard heaps of pieces model, and present an improved matrix multiplication algorithm for this variant as well.
ISSN: 2405-8963
DOI: 10.1016/j.ifacol.2018.06.302
Schools: School of Electrical and Electronic Engineering 
Rights: © IFAC 2018. This work is posted here by permission of IFAC for your personal use. Not for distribution. The original version was published in, DOI: 10.1016/j.ifacol.2018.06.302.
Fulltext Permission: open
Fulltext Availability: With Fulltext
Appears in Collections:EEE Journal Articles

Files in This Item:
File Description SizeFormat 
An Efficient Method of Matrix Multiplication for Heaps of Pieces.pdf417.45 kBAdobe PDFThumbnail

Page view(s)

Updated on Feb 25, 2024

Download(s) 50

Updated on Feb 25, 2024

Google ScholarTM




Items in DR-NTU are protected by copyright, with all rights reserved, unless otherwise indicated.